Flood, White
- When
- June 3, 1:00 PM CST to June 9, 3:00 PM CST
- Where
- White forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
Minor flooding of the Little Wabash River occurred. 1 feet above flood stage on June 5.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Little Wabash River occurred. At Carmi, where flood stage is 27 feet, the river crested 1.1 feet above flood stage on June 5. This resulted in minor flooding of low-lying fields and bottomlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 5:48 AM CST, 7 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 648 AM CDT THU JUN 3 2004 .UPDATE... EARLY THIS MORNING...RADAR CONTINUED TO INDICATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY. THIS PRECIPITATION WAS DEVELOPING IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL WAVE...WHICH IS FORECAST TO PROGRESS ACROSS THE AREA TODAY. WE DECIDED TO KEEP A MENTION OF PRECIPITATION ONLY THROUGH MID MORNING FOR NOW...AS MODELS STILL SHIFT THE FOCUS FOR ADDITIONAL DIURNAL DEVELOPMENT JUST SOUTH OF THE AREA BY AFTERNOON. REFER TO THE 3RD PARAGRAPH IN THE PREVIOUS DISCUSSION FOR OUR THINKING ON PRECIP CHANCES FROM LATE MORNING ON. .PREV DISCUSSION... WEDNESDAY PROVIDED A MUCH-NEEDED BREAK FROM THE SEVERE WEATHER OF LATE...AND TODAY SHOULD FOLLOW SUIT. THE MAIN FORECAST CONCERN TODAY IS THE CHANCE FOR AN ISOLATED THUNDERSTORM OVER SOUTHERN SECTIONS OF THE FORECAST AREA. OTHERWISE...A TRANQUIL WEATHER PATTERN IS SHAPING UP FOR THE NEXT FEW DAYS. LATEST IR SATELLITE IMAGERY DEPICTS SCATTERED MID AND HIGH-LEVEL CLOUDINESS ACROSS THE FORECAST AREA...WITH MORE OF THE BROKEN VARIETY OVER SOUTHERN SECTIONS. TEMPERATURES AND DEW POINTS REMAIN A BIT HIGHER OVER SOUTHERN PARTS OF MISSOURI AND ESPECIALLY KENTUCKY...WHERE THE DRY AIR HAS YET TO MAKE MUCH PROGRESS. BOTH THE ETA AND GFS DEPICT THE PASSAGE OF A 500MB TROUGH DIRECTLY OVER THE LOWER OHIO AND MIDDLE MISSISSIPPI RIVER VALLEYS TODAY. COLD AIR ALOFT IN ASSOCIATION WITH THIS LOW IS FORECAST TO RESULT IN MID-LEVEL LAPSE RATES NEAR 7 DEGREES C/KM. THIS COUPLED WITH MARGINAL SURFACE-BASED INSTABILITY OVER SOUTHERN SECTIONS WOULD YIELD ENOUGH INSTABILITY FOR A FEW POP-UP SHOWERS OR THUNDERSTORMS. SO WITH UPPER SUPPORT AND INSTABILITY...THE ONLY INGREDIENT LEFT IS MOISTURE. HERE...THE GFS...AND TO A LESSER EXTENT THE ETA...AGREE THAT DRIER AIR SHOULD CONTINUE TO FILTER IN FROM THE NORTH AS THE DAY WEARS ON. I SUPPOSE ONE COULD ARGUE FOR AN ISOLATED SHOWER OR THUNDERSTORM AROUND MIDDAY OVER WESTERN KENTUCKY...BUT IT REALLY LOOKS LIKE MOST OF THE CONVECTIVE ACTIVITY WILL BE SQUELCHED JUST TO OUR SOUTH TODAY. AS THE UPPER-LEVEL WAVE DEPARTS TO OUR EAST TONIGHT...HIGH PRESSURE WILL BUILD IN AT THE SURFACE...WITH NORTHWEST FLOW ALOFT. THIS WILL RESULT IN DRY CONDITIONS WITH TEMPERATURES NEAR OR JUST BELOW SEASONAL NORMS THROUGH AT LEAST SATURDAY. LATE IN THE WEEKEND AND EARLY NEXT WEEK...MORE ACTIVE WEATHER IS FORECAST AS UPPER-LEVEL ENERGY RIDES ALONG AND NORTH OF A SURFACE WARM FRONT. EXACTLY WHEN WE TRANSITION INTO THIS PATTERN IS STILL UNCERTAIN...BUT SUNDAY-ISH STILL LOOKS GOOD AT THIS POINT. A MID-LEVEL RIDGE SHOULD BUILD IN SUFFICIENTLY BY MID WEEK TO SUPPRESS PRECIPITATION CHANCES. WILL TAKE A MIDDLE-OF-THE-ROAD APPROACH TO TEMPERATURES TODAY... RELYING ON THE ETA MOS FOR UPPER 70S/LOWER 80S. WILL CUT A DEGREE OR TWO OFF THE ETA/GFS MOS FOR TONIGHT/S LOWS...THEN USE A BLEND OF THE TWO NEARLY IDENTICAL MOS SETS FOR FRIDAY AND SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1224 PM CDT THU JUN 3 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-041000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 1224 PM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PARTS OF WESTERN KENTUCKY...MAINLY SOUTH OF A LINE FROM PADUCAH TO MADISONVILLE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND SOUTHEAST MISSOURI. THE GREATEST RISK OF SEVERE STORMS WILL BE OVER WESTERN KENTUCKY. AN UPPER LEVEL LOW OVER MISSOURI WILL MOVE EAST ACROSS THE LOWER OHIO VALLEY THIS AFTERNOON AND EVENING. COLD AIR ALOFT WITH THIS SYSTEM WILL PROMOTE THE FORMATION OF THUNDERSTORMS WITH HAIL AND GUSTY WINDS...ESPECIALLY IF CLOUDS BREAK ENOUGH TO ALLOW FOR STRONG SOLAR HEATING THIS AFTERNOON. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI... OHIO...GREEN...WABASH...AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. THOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...PRIMARILY OVER WESTERN KENTUCKY. YORK
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408589.